Hail, Yuma
- When
- August 30, 5:20 PM MST
- Where
- Yuma County, Yuma
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.117, -102.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 30, 4:57 PM MST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 557 PM MDT MON AUG 30 2004 .UPDATE...WILL BE UPDATING THE FIRST PERIOD OF THE FORECAST FOR A FEW THINGS INCLUDING POPS AND SKY COVER ALONG WITH WINDS. AT 2355Z A LINE OF THUNDERSTORMS EXTENDED INTO NORTHWEST YUMA COUNTY...WITHIN THE 700 MB MOISTURE AXIS AND LOWEST CIN PER RUC. ELSEWHERE DENSE CIRRUS MOVING IN QUICKLY FROM THE SOUTHWEST. FOR THE UPDATE FELT THAT ISOLATED STORMS NOT REPRESENTATIVE OF THE AREAL COVERAGE MAINLY NORTH OF HIGHWAY 34 SO I UPPED THE POPS THERE TO A 60 PERCENT THROUGH 3Z OR SO. THIS MATCHES THE ONLY MODELS I COULD FIND WITH A CLUE QPF-WISE...THE MM5 AND SREF FROM SPC. THE MM5 ACTUALLY KEEPS THE LIKELY POPS AND QPF LONGER BUT FOR NOW WILL GO WITH THIS. GFS/RUC HANDLING SKY COVER PRETTY WELL SO TWEAKED CLOUDINESS UP QUITE A BIT. ONLY OTHER CHANGE WAS TO TWEAK THE WIND/DEWPOINT GRIDS HERE AND THERE. WILL NEED TO WATCH OTHER ACTIVITY APPROACHING CHEYENNE COUNTY COLORADO FOR POSSIBLE LATER UPDATE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1012 AM MDT MON AUG 30 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200- CHEYENNE KS-CHEYENNE CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON CO-LOGAN KS-NORTON KS-RAWLINS KS- RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-WICHITA KS- YUMA CO- 1012 AM MDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF COLORADO AND ACROSS WESTERN KANSAS AND NEBRASKA TUESDAY EVENING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT THAT WILL MOVE ACROSS THE TRI-STATE REGION EARLY FRIDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS EACH EVENING THROUGH THE WEEKEND. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE AT THIS TIME...BUT MAY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOCKHART/JDK
The Goodland radar (KGLD), 120 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419347.